Tylenol linked to autism
Some observational evidence has suggested that use of Tylenol in pregnant women and young children may increase risk of pediatric autism.
One study of 83 children with autism and 80 children without the condition released in Jan 2009 in Autism showed that use of acetaminophen or Tylenol after measles-mumps-rubella vaccination was associated with much greater risk of autism.
Stephen Schultz and colleagues from the University of California San Diego found among children aged younger than 5 years, those who used Tylenol after MMR vaccination were 6 times as likely to develop autism as those who did not.
Among children with regression in development, those who used Tylenol were 4 times as likely to suffer autism as those without.
Among children who had post-vaccination sequelae, those who received Tylenol were 8 times as likely to have autism as those who did not.
On the other hand, the researchers found Ibuprofen use after MMR was not associated with autism.
They concluded that the preliminary study suggested that Tylenol after MMR was associated with autism.
Torres A. R from Utah State University in Logan Utah published an article in Sept 2003 in BMC Prediatrics saying that the etiology of autism involves infections of the pregnant mother or of a young child.
Infections often lead to fever for which Tylenol is often used.
Torres explained that use of Tylenol inhibits processes that evolved over millions of years to protect against microbial attack and interferes with normal immunological development in the brain leading to neurodevelopmental disorders such as autism.
(Send your news to firstname.lastname@example.org, Foodconsumer.org is part of the Infoplus.com ™ news and information network)
- What temperature to Cook a Turkey - Safe Cooking
- The GM Contamination Register: a review of recorded contamination incidents associated with genetically modified organisms (GMOs), 1997–2013
- New Report Criticizes Yogurt Industry
- Parents Overwhelmingly Support Fruits and Vegetables in School Meals
- Elevated cholesterol and triglycerides may increase the risk for prostate cancer recurrence